Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

October 29, 2019Montgomery County, Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 29, 2019, 4:00 PM EDT for Montgomery County, Treutlen County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2019, 4:00 PM EDT (20:00 UTC)
Expired
Oct 29, 2019, 4:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

Counties Montgomery County, GA, Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1413 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

328 
WWUS82 KFFC 292000
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Tue Oct 29 2019
 
GAZ086-098-112-113-292030-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
400 PM EDT Tue Oct 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHWESTERN
EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL
430 PM EDT...

At 358 PM EDT...a shower was near Normantown, or 9 miles east of 
Soperton...moving northeast at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially 
           in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Alston,
Nunez, Covena, Kibbee, Lexsy, Zaidee, Gillis Springs and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3206 8254 3229 8253 3246 8260 3257 8233
      3237 8224 3235 8225 3235 8224 3224 8221
TIME...MOT...LOC 1958Z 239DEG 19KT 3235 8243 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 29, 3:38 PM EDT, 22 minutes earlier.

Area forecast discussion, Oct 29, 3:38 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
338 PM EDT Tue Oct 29 2019

.SHORT TERM /Tonight through Wednesday Night/...

As the short term period begins, the persistent upper ridge centered
near the Atlantic coast is promoting southwesterly flow over the
southeastern CONUS. As a result, deep moisture is continuing to
build in across north and central Georgia and will remain in place
through the period. Dewpoints will steadily climb into the upper 60s
to low 70s across the area by Wednesday afternoon. Similarly,
precipitable water values are already in excess of 2 inches across
central Georgia and values across north Georgia will climb to 1.8 to
2 inches overnight as moisture continues to spread northward
throughout the forecast area.

A series of shortwave disturbances embedded within the upper level
flow and isentropic upglide will combine with the moisture to
produce continuously high rain chances today and Wednesday. As such,
widespread showers are currently ongoing across central Georgia and
are in the process of spreading into north Georgia. Very little to
no instability is expected this afternoon, and thunderstorm activity
is therefore expected to remain to the south of the forecast area,
as a result. Have maintained likely to categorical PoPs generally
along and south of the I-20 corridor this afternoon and evening,
then spread high-end chance to likely PoPs into north Georgia into
the overnight hours and into Wednesday morning.

PoPs on Wednesday are expected to range from categorical across the
far northern tier, to high-end chance across east-central Georgia.
Greater instability values are furthermore anticipated across north
and central Georgia, which will support at least a slight chance of
thunderstorms starting in the afternoon hours. With increasing
low- level wind shear ahead of an approaching cold front, there is
a chance that some of these storms could become strong to
marginally severe from Wednesday afternoon through the end of the
short-term period.

Deep moisture over the area will also contribute to a limited
diurnal spread of temperatures throughout the short term period.
High temperatures are expected to be near or just above normal
values, reaching into the low to mid 70s each afternoon. In
contrast, low temperatures are expected to run about 18-22 degrees
above normal during the early morning hours, only dropping into the
60s area-wide.

King

.LONG TERM /Thursday through Tuesday/...

No significant changes made to the general trends through the
extended forecast period. Starts off wet and warm, quickly turning
cool and dry. Short wave bottoming out in the mid/lower Mississippi
Valley Thursday morning, then sweeping east across the Tennessee and
Ohio Valleys through the day and into the evening. Strong cold front
moves across the state during the day and into the evening. Timing
is still a bit uncertain, but medium range models coming into pretty
good agreement on the front being past the Atlanta metro area by
evening with and out of the south and east by around midnight. Area
remains mainly dry and cool after this system passes as surface high
settles in and upper flow goes generally zonal. A bit of a re-
enforcing shot of cool/dry air over the weekend as a fast moving and
shallow wave zips through the zonal flow to the north.

Still a bit concerned about a larger scale, but still basically
marginal, severe storm threat Thursday. Not great correlation
between the best areas of instability and shear, but enough shear
across the south and west where instability is better, and enough
instability across the north where shear is best, for some worry.

20

&&

AVIATION...
18Z Update...
MVFR ceilings and showers have developed over central Georgia and
will continue to spread northward today, covering all TAF sites
including ATL by 21-22Z. IFR or lower ceilings and visibility
restrictions are in place over CSG/MCN and are expected to persist
through the period. At the northern sites, ceilings will lower
further this evening and overnight, dropping to IFR tonight
between 03-06Z and ultimately reaching LIFR during the daytime on
Wednesday. Visibilities are also expected to steadily drop to 2-3
SM by 11Z Wednesday morning. E winds at 3-6 kts this afternoon and
tonight will shift to SE and increase to 5-10 kts by Wednesday
morning and through the remainder of the TAF period.

//ATL Confidence...18Z Update...
Medium confidence on timing of ceilings and visibility
restrictions.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  71  66  76 /  70  70  70  90
Atlanta         63  71  67  73 /  70  70  80  90
Blairsville     57  66  62  67 /  60  80  90 100
Cartersville    62  72  66  73 /  60  80  80 100
Columbus        66  76  69  78 /  70  60  70  90
Gainesville     61  68  66  73 /  70  80  80  90
Macon           64  76  68  80 /  80  50  60  70
Rome            62  72  65  72 /  60  80  90 100
Peachtree City  63  73  67  75 /  60  70  80  90
Vidalia         67  79  70  84 /  80  40  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Oct 29, 11:50 AM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1150 AM EDT Tue Oct 29 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1150 AM EDT Tue Oct 29 2019

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Isolated thunderstorms will be possible Wednesday. More widespread
storms are expected on Thursday, some of which could be strong to
possibly severe. Heavy rain is also likely on Wednesday and
Thursday, mainly over north Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Oct 29, 4:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 PM EDT Tue Oct 29 2019

GAZ086-098-112-113-292030-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
400 PM EDT Tue Oct 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHWESTERN
EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL
430 PM EDT...

At 358 PM EDT...a shower was near Normantown, or 9 miles east of
Soperton...moving northeast at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Lyons, Vidalia, Oak Park, Higgston, Santa Claus, Alston,
Nunez, Covena, Kibbee, Lexsy, Zaidee, Gillis Springs and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3206 8254 3229 8253 3246 8260 3257 8233
      3237 8224 3235 8225 3235 8224 3224 8221
TIME...MOT...LOC 1958Z 239DEG 19KT 3235 8243

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:30 PM EDTSpecial Weather StatementFFCEmanuel30 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.